Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Hastings, NE

April 27, 20146 counties in Kansas; 9 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Apr 27, 2014, 3:45 AM CDT for 6 counties in Kansas; 9 counties in Nebraska. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 3:45 AM CDT (08:45 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:57 PM CDTHAIL 15 Ne Franklin, NE
Apr 27, 2:20 PM CDTFUNNEL CLOUD1 S Upland, NE
Apr 27, 2:29 PM CDTTORNADO1 N Upland, NETORNADO ON THE GROUND FROM ABOUT 226 TO 229.
Apr 27, 3:44 PM CDTHAIL 14 Wsw Hastings, NEAT ADAMS CENTRAL HIGH SCHOOL.
Apr 27, 3:47 PM CDTHAIL 13 Nne Juniata, NEHAIL ONGOING.
Apr 27, 3:52 PM CDTHAIL 1.752 Ne Juniata, NE
Apr 27, 3:57 PM CDTHAIL 0.754 W Hansen, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS83 KGID 270845
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
345 AM CDT SUN APR 27 2014

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.A DRY LINE WILL LIFT NORTHEAST ACROSS NORTH CENTRAL KANSAS INTO
SOUTH CENTRAL NEBRASKA BY LATE MORNING TO EARLY AFTERNOON. THE
DEWPOINT WILL RAPIDLY FALL BEHIND THIS DRY LINE. IT WILL ALREADY
BE WINDY BOTH AHEAD OF AND BEHIND THE DRY LINE...BUT THE WINDS
COULD BE EVEN STRONGER BEHIND THE DRY LINE. THE COMBINATION OF LOW
RH VALUES AND STRONG WINDS THIS AFTERNOON BEHIND THE NORTH WARD
LIFTING DRY LINE WILL RESULT IN CRITICAL FIRE DANGER CONDITIONS.

KSZ005>007-017>019-NEZ072>075-082>086-271900-
/O.NEW.KGID.FW.W.0014.140427T1700Z-140428T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
345 AM CDT SUN APR 27 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...072...073...074...075...082...
083...084...085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE 
  WEATHER ZONE 086 NUCKOLLS.

* WINDS...SOUTH AT 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH
  CONDITIONS WILL BE POSSIBLE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WESELY
2 follow-up statements
536 
WWUS83 KGID 271841
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
141 PM CDT SUN APR 27 2014

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.A STRONG COLD FRONT WAS SWEEPING ACROSS THE WARNING AREA LATE
THIS MORNING. THE COMBINATION OF LOW RH VALUES AND WINDY
CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON.

KSZ005>007-017>019-NEZ072>075-082>086-280000-
/O.CON.KGID.FW.W.0014.000000T0000Z-140428T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
141 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...072...073...074...075...082...083...
084...085 AND 086...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE 
  WEATHER ZONE 086 NUCKOLLS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH 
  CONDITIONS WILL BE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
352 
WWUS83 KGID 280001
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT SUN APR 27 2014

...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

KSZ005>007-017>019-NEZ072>075-082>086-280115-
/O.EXP.KGID.FW.W.0014.000000T0000Z-140428T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
701 PM CDT SUN APR 27 2014

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...
019...072...073...074...075...082...083...084...085 AND 086...

WIND SPEEDS WILL SLOWLY SUBSIDE DURING THE EARLY EVENING HOURS AS
RELATIVE HUMIDITIES IMPROVE. WHILE WINDS ARE EXPECTED TO INCREASE
AGAIN OVERNIGHT...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

ROSSI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 27, 1:03 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 27, 1:03 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
103 AM CDT SUN APR 27 2014

.UPDATE...
ISSUED AT 1006 PM CDT SAT APR 26 2014

MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORTWAVE TROUGH
OVER THE SOUTHWESTERN CONUS...WITH A LONGWAVE RIDGE EXTENDING FROM
THE LOWER MISSISSIPPI VALLEY INTO THE MISSOURI RIVER VALLEY. UPPER
TROPOSPHERIC JET ENERGY EXTENDS FROM THE SOUTHWESTERN
CONUS...NORTHEAST INTO THE CENTRAL PLAINS...AND THEN
EAST/SOUTHEAST INTO THE MID-ATLANTIC. DESPITE THIS UPPER
TROPOSPHERIC JET ENERGY TRYING TO WORK INTO OUR AREA...UPPER
TROPOSPHERIC FLOW REMAINS FAIRLY WEAK OVER OUR AREA...MAXING OUT
AT AROUND 80KTS NEAR 37000FT AGL PER 00Z SOUNDING DATA FROM KLBF
AND KOAX. WATER VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER
TROPOSPHERIC SHORT WAVE OVER THE SOUTHWESTERN CONUS...WITH
INDICATIONS OF A CLOSED CIRCULATION OVER THE FOUR CORNERS AREA.
PLENTY OF ENHANCED UPPER TROPOSPHERIC MOISTURE IS ALSO NOTED AHEAD
OF THE SHORT WAVE MOVING INTO THE CENTRAL CONUS. AT THE SURFACE AN
AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN
COLORADO...WITH A STATIONARY BOUNDARY NOTED EXTENDING FROM THE LOW
INTO CENTRAL NEBRASKA. A DRY LINE IS ALSO NOTED EXTENDING FROM
NEAR KMCK TO NEAR KGCK. THE LOWER TROPOSPHERIC WIND FIELD ACROSS
OUR AREA REMAINS FROM THE SOUTHEAST AS A RESULT.

WITH THE UPPER TROPOSPHERIC SHORT WAVE REMAINING WELL SOUTHWEST
OF THE REGION THUS LIMITING ANY SYNOPTIC-SCALE OMEGA OVER OUR
AREA...AND WITH THE LOSS OF DIABATIC HEATING...CONVECTION
ALONG/NEAR THE DRY LINE SEEMS HIGHLY UNLIKELY. THAT BEING SAID...A
~55KT JET AXIS JUST ABOVE THE BOUNDARY LAYER IS IN THE PROCESS OF
DEVELOPING ACROSS OUR AREA AND GUIDANCE FROM THE HRRR AND 1KM WRF-
NMM BOTH SUGGEST ISOLATED CONVECTION WILL BE POSSIBLE ACROSS OUR
EASTERN CWA THROUGH 06Z. GIVEN THIS...WENT AHEAD WITH 20% POPS
ACROSS OUR EAST 03-06Z. THE NAM AND OPERATIONAL GFS BOTH SUGGEST
DEEP-LAYER MUCAPE VALUES WILL DROP INTO THE 100-200J/KG RANGE
TONIGHT AND AS A RESULT...SEVERE WEATHER IS NOT CURRENTLY EXPECTED
THROUGH THE REMAINDER OF THE NIGHT. ANY CONVECTION THAT DOES
DEVELOP ACROSS OUR EAST IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO
THE MISSOURI RIVER VALLEY ALONG WITH THE NOSE OF THE LOW LEVEL
JET. CLOSER TO SUNRISE...ANOTHER ROUND CONVECTION MAY ALSO DEVELOP
ACROSS OUR EAST AS THE AXIS OF UPPER TROPOSPHERIC THERMAL
ADVECTION...AHEAD OF THE UPPER TROPOSPHERIC SHORT WAVE AND DRY
INTRUSION...MOVES INTO PORTIONS OF THE AREA. GIVEN THIS...WENT
AHEAD WITH ANOTHER ROUND OF 20% POPS ACROSS OUR EAST 10-12Z
SUNDAY...WITH POPS STILL EXPECTED TO INCREASE ACROSS MUCH OF THE
AREA HEADING INTO THE DAY SUNDAY.

REMAINDER OF THE FORECAST REMAINS IN GOOD SHAPE...WITH ONLY MINOR
CHANGES MADE TO HOURLY TEMPERATURE...WIND...DEW POINT AND SKY
GRIDS TO BETTER REFLECT CURRENTLY OBSERVATIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 355 PM CDT SAT APR 26 2014

...WE WILL BE MONITORING FOR ISOLATED SEVERE STORMS THIS EVENING
AND THEN AGAIN TOMORROW FOLLOWED BY WINDY CONDITIONS...

ALOFT: A POTENT/DEEP LOW WAS NEAR LAS VEGAS AND MOVING INTO AZ. THIS
LOW WILL HEAD E TO THE 4-CORNERS BY 7PM AND THEN BEGIN TO TAKE ON
NEGATIVE TONIGHT. IT WILL BE OVER ERN CO BY 7AM TOMORROW AND LIFT NE
INTO WRN NEB BY SUNSET.

SURFACE: EVOLUTION WILL BE COMPLEX. DEEP LOW PRES WILL CONTINUE TO
DEEPEN FURTHER OVER ERN CO AND SHOULD BE DOWN TO ~983 MB BY 7PM. A
WARM FRONT WILL ORGANIZE AND GRADUALLY LIFT TO NEAR THE NEB-KS
BORDER...WITH THE DRYLINE MIXING INTO SW NEB AND WRN KS. INTO
TONIGHT THE LOW WILL LIFT INTO THE SANDHILLS...WITH THE WARM FRONT
LIFTING FURTHER INTO NEB. BY DAYBREAK TOMORROW...THE PACIFIC COOL
FRONT WILL HAVE MERGED WITH THE DRYLINE AND THE OCCLUSION PROCESS
WILL BE UNDERWAY OVER NEB. THE LOW WILL REMAIN QUASI-STATIONARY
TOMORROW AS THE COMBINED DRYLINE/FRONT PIVOTS CYCLONICALLY NE ACROSS
THE FCST AREA FROM 7AM-4PM. A SECONDARY COLD FRONT WILL WRAP
CYCLONICALLY AROUND THE LOW FROM 1PM-7PM.

THE REST OF THIS AFTERNOON: PARTLY TO MOSTLY CLOUDY. HOT DOWN IN
PARTS OF N-CNTRL KS...WHERE STOCKTON WAS 91F AT 3PM. BREEZY SE
WINDS...BORDERING ON WINDY. GRI REPORTED A 38 KT GUST AT 240 PM.

TONIGHT: WE WILL BE WATCHING FOR AN ISOLATED TSTM OR TWO TO FIRE E
OF HWY 281. OTHERWISE...DRY/BREEZY/VERY MILD. USED CONSENSUS OF
MODEL 2M TEMPS WHICH KEEPS LOWS IN THE 60S E OF HWY 183.

STRATUS IS EXPECTED TO FORM TONIGHT IN VICINITY OF THE WARM FRONT
...AS DEWPOINTS IN THE 50S ADVECT N.

SEVERE: THE MESOSCALE BOUNDARIES ARE ORGANIZING. THE PROBLEM LATE
THIS AFTERNOON AND TONIGHT WILL BE THE LACK OF LARGE-SCALE FORCING
TO SUFFICIENTLY ERODE THE CAP. IT APPEARS PROBABLE THAT NO TSTMS
WILL FORM BEFORE SUNSET. THAT DOES NOT MEAN THE PROBABILITY IS
ZERO. THERE IS A HINT OF A SMALL COLD FRONT ALOFT CURRENTLY
LIFTING NE FROM TX. THIS SUBTLE FEATURE WILL LIFT N THRU THE FCST
AREA 7PM-1AM AND THIS COULD PROVIDE THE TRIGGER.

BASED ON HI-RES NONHYDROSTATIC MODELS...A SINGLE STORM MAY GO UP
AFTER 5 PM SOMEWHERE NEAR I-70 IN CNTRL KS. A COUPLE MORE STORMS
COULD JOIN IT FURTHER NE OVER S-CNTRL NEB. AS IT STANDS NOW...THE
TSTM THREAT WILL BE PRIMARILY E OF HWY 281.

MLCAPE WILL CONTINUE TO INCREASE TO 2500-3000 J/KG AS A SWATH OF
DEWPOINTS IN THE 50S LIFTS INTO NEB. DEEP LAYER SHEAR WILL BE
SUFFICIENT FOR SUPERCELL CONVECTIVE MODE...ESPECIALLY IN AN
ENVIRONMENT WITH WEAK FORCING. ANY SUPERCELLS THAT DEVELOP SHOULD
MOVE NE AROUND 15 KTS.

ALL THREATS WILL BE POSSIBLE...INCLUDING HAIL TO THE SIZE OF
BASEBALLS...DAMAGING WINDS...AND AN ISOLATED TORNADO. AS MIXING
WANES THIS EVENING...0-1 KM SHEAR WILL INCREASE TO 30-35 KTS...
PUSHING THE 0-1 KM EHI TO 3-5...MORE THAN SUFFICIENT FOR A
SIGNIFICANT TORNADO.

ANY TSTMS THAT FORM SHOULD BE OUT OF THE FCST AREA BY 10-11 PM.

SUN: HIGHLY VARIABLE. WE WILL PROBABLY BE DEALING WITH STRATUS IN
SOME AREAS TO START THE DAY. THE STRONGEST QG FORCING WILL OCCUR
7AM-1PM...ALONG WITH A COLD FRONT ALOFT...INTERACTING WITH THE
SURFACE BOUNDARIES.

SO A NARROW ARC OF TSTMS COULD FORM FAIRLY EARLY AND RACE N INTO
THE SANDHILLS. THE EARLIER THE STORMS FORM...THE MORE SEVERE THEY
COULD BE. DRY AIR WRAPPING IN FROM THE SW WILL DIMINISH
INSTABILITY AS THE DAY WEARS ON. CLEARING SHOULD THEN OCCUR BEHIND
THIS LINE...BEFORE ANOTHER BATCH OF CLOUDS MOVES IN BEHIND THE
SECONDARY COLD FRONT. THIS COULD TRIGGER A COUPLE SHWRS.

SEVERE: DEEP LAYER SHEAR WILL BE EXTREMELY STRONG /50 KTS/ AND
STORMS WILL MOVE RAPIDLY N-NNW AT 50-60 MPH. HAIL AS LARGE AS GOLF
BALLS AND WIND DAMAGE WILL BE THE PRIMARY THREATS. HOWEVER...
ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY WHERE THE COLD
AND WARM FRONTS ARE PINCHING TOGETHER AT THE OCCLUSION.

WIND: AN ADVISORY WILL BE NEEDED FOR PARTS OF THE FCST AREA S OF
I-80. SUSTAINED WINDS MEETING THE CRITERION ARE IN THE FCST. THIS
POTENTIAL NEEDS TO BE RE-EVALUATED BY TONIGHT/S MID SHIFT. IN
COORDINATING THE DDC/GLD/LBF...DECIDED TO HOLD OFF. WHILE THE
GREATEST PRES RISES WILL OCCUR MORE TO THE W...A TROPOSPHERE FOLD
COULD RESULT IN ABNORMALLY HIGH MIXING. THE 18Z NAM HAS THE LOOK
OF A "PV HOOK" WHICH COULD THREATEN A 1-2 HR PERIOD OF WARNING
CRITERIA WINDS /GUST 40+ AND OR GUSTS 58+/.

AS FOR FIRE WX...DEWPOINTS WILL NEED TO BE RE-EVALUATED OVER
N-CNTRL KS FOR SUN AFTERNOON. AS OF NOW...THE DEWPOINTS SHOULD
RISE A BIT BEHIND THE SECONDARY COLD FRONT. SO CURRENT MINIMUM RH
VALUES ARE JUST ABOVE 20%. ENOUGH FOR NEAR-CRITICAL MENTION IN THE
HWO.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 PM CDT SAT APR 26 2014

A BROAD UPPER LEVEL TROUGH IS EXPECTED TO PERSIST ACROSS THE
CENTER OF THE CONUS FOR MUCH OF THE UPCOMING WORK WEEK...WITH
BELOW NORMAL HEIGHTS ALOFT EXPECTED TO RESULT IN A SEASONABLY COOL
END TO THE MONTH OF APRIL AND BEGINNING TO THE MONTH OF MAY.

WHILE THE BEST INSTABILITY WILL BE ON THE WANE AS WE WORK THROUGH
THE EVENING HOURS ON SUNDAY...EXPECT SOME MODEST INSTABILITY TO
PERSIST ACROSS OUR NORTHWEST AS THE MAIN UPPER LEVEL LOW
LIFTS NORTH...RESULTING IN AT LEAST THE CHANCE FOR AN ISOLATED
THUNDERSTORM ON THE BACKSIDE OF THE ASSOCIATED COLD FRONT.

THEREAFTER...EXPECT THE MAIN UPPER LEVEL LOW TO MEANDER ACROSS THE
CENTRAL CONUS FOR SEVERAL DAYS...WITH MULTIPLE UPPER LEVEL
DISTURBANCES ON THE BACKSIDE OF THE UPPER LEVEL LOW EXPECTED TO
ROTATE ACROSS THE REGION. WHILE THERE WILL BE A CHANCE OF SOME
LIGHT RAINFALL OFF AND ON AGAIN THROUGH THURSDAY...THE BEST PERIOD
FOR MORE WIDESPREAD BENEFICIAL RAINFALL APPEARS TO BE
TUESDAY...WHEN A REINFORCING SHOT OF COLD AIR AND MID LEVEL WAVE
ADVECT ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN THE
COOLEST DAY OF THE EXTENDED...WITH AFTERNOON HIGHS ONLY EXPECTED
TO TOP OUT IN THE LOWER 50S TUESDAY AFTERNOON...AND LOWS BOTH
WEDNESDAY AND THURSDAY MORNINGS EXPECTED TO DIP INTO THE 30S
ACROSS THE MAJORITY OF THE FORECAST AREA.

OTHERWISE...THE MAIN STORY TO START OF THE NEW WEEK WILL BE THE
WINDS...AS A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE
SURFACE LOW WILL RESULT IN A VERY WINDY START TO THE WEEK. MODEL
GUIDANCE HAS COME UP SIGNIFICANTLY FROM YESTERDAY WITH A DEEPER
LOW EXPECTED TO RESULT IN A VERY TIGHT PRESSURE GRADIENT ACROSS
THE REGION. ADDITIONALLY...WITH STRONG WINDS ALOFT...EXPECT ANY
MIXING DURING THE AFTERNOON HOURS TO RESULT IN STRONG WIND GUSTS
ACROSS THE LOCAL AREA BOTH AFTERNOONS...WITH GUSTS TO 40 MPH OR
HIGHER NOT OUT OF THE QUESTION. DID NOT INCREASE WINDS TO MATCH
SOME OF THE NUMERICAL GUIDANCE...WHICH SUGGESTS 35KT SUSTAINED
WINDS ACROSS OUR WEST ON MONDAY AND LIKELY AGAIN TUESDAY...BUT DID
REINTRODUCE A MENTION INTO THE HWO...AS IF TRENDS CONTINUE...WE
LIKELY WILL EVENTUALLY NEED A WIND ADVISORY HEADLINE FOR AT LEAST
THE WESTERN HALF OF THE FORECAST AREA BOTH DAYS.

AS THE MAIN UPPER LOW TRANSITIONS INTO THE EASTERN THIRD OF THE
CONUS LATE WEEK...EXPECT THE LOCAL AIRMASS TO BEGIN TO MODERATE AS
HEIGHTS BUILD ALOFT...RESULTING IN A RETURN TO SEASONAL
TEMPERATURES NEAR 70 DEGREES OVER NEXT WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1255 AM CDT SUN APR 27 2014

THERE ARE SEVERAL AVIATION CONCERNS INCLUDING THE POSSIBILITY OF
IFR CEILINGS THIS MORNING FOLLOWED BY THE POSSIBILITY OF SEVERE
THUNDERSTORMS ONCE THE LOW CLOUDS EXIT TO OUR NORTHEAST. THE WIND
WILL ALSO BE RATHER GUSTY AT TIMES TODAY PRIMARILY OUT OF THE
SOUTHEAST EARLY AND EVENTUALLY OUT OF THE SOUTH LATER THIS
AFTERNOON.

THERE ARE CURRENTLY NO LOW CLOUDS ANYWHERE NEAR BY KGRI...BUT
FORECAST MODELS ARE TRYING TO DEVELOP WIDESPREAD LOW CLOUDS AS WE
NEAR DAWN AND BASED ON THE WEATHER PATTERN THIS SEEMS PRETTY
REASONABLE. THESE LOW CLOUDS SHOULD PASS OFF TO OUR NORTHEAST BY
MID MORNING ALLOWING FOR SUNSHINE AND DESTABILIZATION WITHIN THE
WARM SECTOR. KGRI SHOULD BE LOCATED WITHIN THIS WARM SECTOR
FROM AROUND MID MORNING THROUGH AS LATE AS MID AFTERNOON WHEN THE
DRY LINE WILL EVENTUALLY PASS THROUGH. THIS IS THE WINDOW WHEN
THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE AROUND THE KGRI AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...BRYANT
SHORT TERM...HALBLAUB
LONG TERM...ROSSI
AVIATION...WESELY
Hazardous weather outlook, Apr 26, 9:28 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE
HASTINGS NE 928 PM CDT SAT APR 26 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
928 PM CDT SAT APR 26 2014

CORRECTED A TYPO IN DAYS TWO THROUGH SEVEN.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT...PRIMARILY
EAST OF A LINE FROM GREELEY TO AURORA AND SUPERIOR IN
NEBRASKA...TO BELOIT IN KANSAS. SEVERE WEATHER IS NOT CURRENTLY
EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ONE OR TWO NARROW LINES OF THUNDERSTORMS MAY FORM SUNDAY...WITH
THE GREATEST CHANCE OVER SOUTH CENTRAL NEBRASKA. UNCERTAINTY
REMAINS REGARDING THE TIMING OF THUNDERSTORM DEVELOPMENT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL AS
LARGE AS GOLF BALLS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO
SUNDAY NIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER.

WINDY CONDITIONS ARE FORECAST ACROSS MUCH OF THE OUTLOOK AREA
SUNDAY AFTERNOON AND EVENING. A SUSTAINED WIND OF 25 TO AROUND 30
MPH...ACCOMPANIED BY GUSTS TO AROUND 35 MPH...CAN BE EXPECTED.

THE COMBINATION OF WINDY CONDITIONS AND LOW VALUES OF RELATIVE
HUMIDITY WILL RESULT IN NEAR-CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND EVENING.

BOTH MONDAY AND TUESDAY...STRONG NORTHWESTERLY WINDS ARE EXPECTED
TO DEVELOP ACROSS THE LOCAL AREA....WITH SUSTAINED WINDS OF 20 TO
30 MPH...AND GUSTS TO 40 MPH...EXPECTED BOTH DAYS. AT THIS TIME
...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY 281
DURING THE MID TO LATE AFTERNOON HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/HALBLAUB/ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:51 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne11 hr
Apr 27, 2:55 PM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith52 hr
Apr 27, 11:52 AM CDTSevere Thunderstorm WarningGIDDawson23 min
Apr 27, 12:23 PM CDTSpecial Weather StatementGIDDawson22 min
Apr 27, 1:42 PM CDTSpecial Weather StatementGIDFranklin33 min
Apr 27, 1:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney44 min
Apr 27, 2:10 PM CDTSpecial Weather StatementGIDWebster20 min
Apr 27, 2:13 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster47 min
Apr 27, 2:19 PM CDTSpecial Weather StatementGIDDawson26 min
Apr 27, 2:23 PM CDTTornado WarningGIDFranklin, Kearney22 min
Apr 27, 2:26 PM CDTSpecial Weather StatementGIDNuckolls34 min
Apr 27, 2:34 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer41 min
Apr 27, 2:42 PM CDTTornado WarningGIDKearney48 min
Apr 27, 3:15 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore45 min
Apr 27, 3:23 PM CDTSpecial Weather StatementGIDKearney37 min
Apr 27, 3:41 PM CDTSpecial Weather StatementGIDAdams19 min
Apr 27, 3:48 PM CDTSevere Thunderstorm WarningGIDAdams, Hall42 min
Apr 27, 3:49 PM CDTSpecial Weather StatementGIDBuffalo11 min
Apr 27, 3:50 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York40 min
Apr 27, 4:02 PM CDTSpecial Weather StatementGIDSherman43 min
Apr 27, 4:20 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman40 min
Apr 27, 4:26 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York49 min
Apr 27, 4:39 PM CDTSpecial Weather StatementGIDFillmore21 min
Apr 27, 4:54 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York36 min
Apr 27, 5:11 PM CDTSpecial Weather StatementGIDGreeley19 min

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.